Alert archive / Florida / Frost Advisories in 2012

Frost Advisory 5, NWS Jacksonville, FL

December 30, 20126 counties in Florida

NWS Jacksonville, FL issued this frost advisory at Dec 30, 2012, 1:56 PM EST for 6 counties in Florida. It took effect at Dec 31, 2012, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2012, 1:56 PM EST (18:56 UTC)
In effect from
Dec 31, 2012, 3:00 AM EST
Expired
Dec 31, 2012, 8:01 AM EST
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WWUS72 KJAX 301856
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
156 PM EST SUN DEC 30 2012

FLZ020>025-030>032-035-036-310345-
/O.NEW.KJAX.FR.Y.0005.121231T0800Z-121231T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...TRENTON...GAINESVILLE
156 PM EST SUN DEC 30 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST MONDAY. 

* TEMPERATURE...LOWER 30S.

* IMPACTS...WIDESPREAD FROST IS EXPECTED BY SUNRISE OVER INLAND
  AREAS. COVER OUTDOOR PLANTS THAT ARE SENSITIVE TO COLD WEATHER
  AND ENSURE PETS HAVE WARM SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
229 
WWUS72 KJAX 302358
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
658 PM EST SUN DEC 30 2012

FLZ020>023-030-035-311400-
/O.UPG.KJAX.FR.Y.0005.121231T0800Z-121231T1400Z/
/O.NEW.KJAX.FZ.W.0015.121231T0800Z-121231T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-GILCHRIST-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...TRENTON
658 PM EST SUN DEC 30 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST MONDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURE...LOWS AROUND 30...WITH 2 TO 4 HOURS OF FREEZING
  TEMPERATURES LIKELY.

* IMPACTS...WIDESPREAD FROST IS EXPECTED. COVER OUTDOOR PLANTS
  THAT ARE SENSITIVE TO COLD WEATHER AND ENSURE PETS HAVE WARM
  SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ024-025-031-032-036-311400-
/O.CON.KJAX.FR.Y.0005.121231T0800Z-121231T1400Z/
NASSAU-DUVAL-BRADFORD-CLAY-ALACHUA-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
STARKE...GREEN COVE SPRINGS...GAINESVILLE
658 PM EST SUN DEC 30 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST
MONDAY...

* TEMPERATURE...LOWER 30S.

* IMPACTS...WIDESPREAD FROST IS EXPECTED OVER INLAND AREAS. COVER
  OUTDOOR PLANTS THAT ARE SENSITIVE TO COLD WEATHER AND ENSURE
  PETS HAVE WARM SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
228 
WWUS72 KJAX 311301
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 AM EST MON DEC 31 2012


FLZ020>023-030-035-311415-
/O.CAN.KJAX.FZ.W.0015.000000T0000Z-121231T1400Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-GILCHRIST-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...TRENTON
801 AM EST MON DEC 31 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FREEZE WARNING. 


$$

FLZ024-025-031-032-036-311415-
/O.CAN.KJAX.FR.Y.0005.000000T0000Z-121231T1400Z/
NASSAU-DUVAL-BRADFORD-CLAY-ALACHUA-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
STARKE...GREEN COVE SPRINGS...GAINESVILLE
801 AM EST MON DEC 31 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FROST ADVISORY. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Dec 30, 9:43 AM EST, 4 hours 13 minutes earlier.

Area forecast discussion, Dec 30, 9:43 AM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
943 AM EST SUN DEC 30 2012

.UPDATE...
FOLKS ARE WAKING UP TO SUNNY SKIES AND ANOTHER MORNING OF SEE-SAW
TEMPERATURES WITH MINS IN THE LOW/MID 30S...A DROP OF 30+ DEGREES
FROM YESTERDAY. SATELLITE SHOWS EXCEPTIONS TO THE SUNSHINE WITH
SCT/BROKEN CIRRUS OVER MARION COUNTY AND STRATOCUMULUS OVER THE
COASTAL WATERS OFF NE FL. KJAX 12Z SOUNDING SHOWS VERY SHALLOW
LAYER OF COLD AIR BELOW 2 KFT WITH MUCH WARMER AND DRIER AIR
ALOFT...AND STRATOCU HAS FORMED ABOVE THIS INVERSION.

HIGH PRESSURE OVER THE LOWER MISS VALLEY WILL DRIFT EAST TODAY
VEERING WINDS TO NORTHEAST THIS AFTERNOON. WIND SPEEDS OF 10-15
MPH AND GUSTY ALONG THE COAST BY MIDDAY WILL DECREASE DURING THE
AFTERNOON HOURS. TEMPS WILL APPROACH 50 AROUND NOON AND THEN INTO
MID 50S BY 2-3 PM. SKIES WILL REMAIN MOSTLY SUNNY EXCEPT NELY FLOW
SHOULD ADVECT STRATOCU ONSHORE SOUTH OF ST. AUGUSTINE.

WILL CONTINUE TO MONITOR WHETHER THE LIGHT WINDS AND INCREASING
DEWPOINTS AND HIGH CLOUDINESS WILL HAVE A SIGNIFICANT AFFECT ON MIN
TEMPS OR A POSSIBLE FROST ADVISORY TONIGHT.

&&

.AVIATION...VFR CONDITIONS TODAY. WINDS WILL VEER TO THE NE THIS
EVENING INCREASING STRATOCU OVER NE FL. MVFR CIGS POSSIBLE BY EARLY
MONDAY MORNING.

&&

.MARINE...NORTH WINDS STARTING TO GRADUALLY DECREASE OVER THE
WATERS AND WILL CONTINUE THIS AFTERNOON AS GRADIENT WEAKENS. HAVE
LET SCA EXPIRE NEAR SHORE AND REPLACED WITH SCEC. WINDS OFFSHORE
STILL 20-25 KNOTS WITH GUSTS 25 TO 30 KNOTS WITH SEAS UP TO 9 FEET.

RIP CURRENTS: LOW RISK THROUGH MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  53  32  63  45 /   0   0   0   0
SSI  51  40  61  51 /   0  10  20  20
JAX  53  35  65  48 /   0  10  10  10
SGJ  52  43  65  52 /   0  10  20  10
GNV  55  34  68  48 /   0   0   0   0
OCF  58  39  70  49 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

TRABERT/ZIBURA/CHASE
Hazardous weather outlook, Dec 30, 1:56 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
156 PM EST SUN DEC 30 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-311900-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
156 PM EST SUN DEC 30 2012

...FROST ADVISORY LATE TONIGHT FOR INLAND AREAS OF NORTHEAST FLORIDA...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A LIGHT FREEZE AND WIDESPREAD FROST IS FORECAST LATE TONIGHT AND
EARLY MONDAY MORNING...MAINLY OVER INLAND AREAS.

SMALL CRAFT ADVISORY CONDITIONS OVER THE FLORIDA OFFSHORE COASTAL
WATERS WILL CONTINUE INTO THE EVENING HOURS WHEN NORTH WINDS
DIMINISH AND SEAS SLOWLY SUBSIDE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

PATCHY FOG WILL BE POSSIBLE WITH LOCALLY DENSE VISIBILITIES
POSSIBLE LATE MONDAY NIGHT AND EARLY TUESDAY MORNING.

LOCALLY HEAVY RAINFALL AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT DURING THE NEXT
RAINFALL EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 6:58 PM ESTFreeze WarningJAXBaker, Gilchrist, Suwannee, Union13 hr

Nearby

Frost Advisories in Florida, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.